4

I'm writing some texts in Brazilian Portuguese using LaTeX. Eventually I have to copy/paste some parts of those texts in Word, but with character problems.

I use the following code:

    \documentclass[12pt,a4paper]{article}
    \usepackage[utf8x]{inputenc}
    \usepackage{ucs}
    \usepackage{amsmath}
    \usepackage{amsfonts}
    \usepackage{amssymb}
    \usepackage{makeidx}
    \usepackage{graphicx}
    \usepackage{times}
    \usepackage[brazil]{babel}
    \begin{document}

 Some text in portuguese with special characters: Coagulação de
partículas à escala microscópica

\end{document}

But when I copy/paste the result is:

Some text in portuguese with special characters: Coagulac¸ ˜ao de part´ıculas `a escala microsc´opica

Someone knows how to avoid this??

Thanks!!

1

1 Answer 1

6

Try to load \usepackage[T1]{fontenc}

\documentclass[12pt,a4paper]{article}
\usepackage[T1]{fontenc} 
\usepackage[utf8]{inputenc}
\usepackage[portuguese]{babel}

\usepackage{amsmath}
\usepackage{amsfonts}
\usepackage{amssymb}
\usepackage{makeidx}
\usepackage{graphicx}
\usepackage{times}
\begin{document}
 Some text in portuguese with special characters: Coagulação de
 partículas à escala microscópica
 \end{document}

here is the result :enter image description here

and also read this fontenc vs inputenc

3
  • Really solve the problem!!!! Commented Aug 1, 2016 at 21:12
  • 1
    Don't load the ucs package. It's not needed and will cause other problems. See What is the use case for the ucs package?
    – Alan Munn
    Commented Aug 1, 2016 at 21:16
  • 1
    Allan, I don't know why I'm using that package. I erase it and works perfectly, so thank you too for minimize my future problems Commented Aug 1, 2016 at 21:22

Not the answer you're looking for? Browse other questions tagged .